Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Does standing in a particular way cause a fungal infection like athlete's foot?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
Can the way I stand cause me to get athlete's foot in only one area of my right foot? the reason I ask is because I only seem to get athlete's foot once or twice a year since the year 2000 between my pinky toe on my right foot since I had ACL/Meniscus surgery in 1996. My knee never straightened out completely since the surgery and I have had this bothersome reoccurrence of athlete's foot in the one formentioned area of my right foot. I had surgery on this area of my foot on 08/22/2012 because it got infected with cellulitis. My foot has since healed and has an ugly scar now.
Posted Sat, 24 Nov 2012 in Bones, Muscles and Joints
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
Standing in a particular way is not likely to cause a fungal infection like Athlete's foot.
The cause of recurrence is commonly due to an incomplete treatment, resistance to drugs, lowered body immunity in conditions like diabetes, etc. All these causes need to be ruled out after proper investigations. Keeping the area clean and taking Vitamin C supplements will help in building up your immunity.
To avoid such recurrence, you can go for a culture sensitivity of the skin scrapings and start with the specific antifungal medicine orally after consulting your dermatologist.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor